MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 URINARY CONTROL SYSTEM; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 URINARY CONTROL SYSTEM; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400164
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Tissue Injury (4559); Urinary Incontinence (4572)
Date of Event 05/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation summary: based on the information available, the cause that contributed to the reported issue of atrophy and urinary incontinence, could not be established as the product is not available for analysis.Device technical analysis: the device was not available for analysis; therefore, no physical or visual analysis of the product could be performed.Investigation conclusion: based on all information received for this investigation, the conclusion code of no problem detected has been chosen.
 
Event or Problem Description
It was reported that the patient had the artificial urinary sphincter cuff component removed due to urethral atrophy resulting in recurring incontinence.A new artificial urinary sphincter cuff was implanted.Following the surgery, the patient was stable and the event resolved.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: based on the information available, the cause that contributed to the reported atrophy and urinary incontinence could not be established as the product is not available for analysis.Device history record review (dhr): the device history record review (dhr) confirmed that the device met all material, assembly and performance specifications.A risk review confirmed that the event is accounted for in the risk documentation.Device technical analysis: the device was not available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported allegation of a atrophy and urinary incontinence cannot be confirmed.Labeling review: a review of the device instructions for use (ifu) was completed and did not review any evidence of device off-label use or failure to follow instructions.Investigation conclusion: based on this investigation a clear probable cause for the event cannot be established; therefore, the conclusion code of known inherent risk was chosen as atrophy and urinary incontinence are documented as adverse events in the device labeling.

Brand Name
AMS 800 URINARY CONTROL SYSTEM
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11946598
Report Number2124215-2021-15783
Device Sequence Number1085843
Product Code EZY
UDI-Device Identifier00878953000756
UDI-Public00878953000756
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/08/2023
Device Model Number72400164
Device Catalogue Number72400164
Device Lot Number1000104057
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/31/2021
Supplement Date Received by Manufacturer09/15/2021
Initial Report FDA Received Date06/07/2021
Supplement Report FDA Received Date09/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR